Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 56, NWS Cleveland, OH

May 28, 2019Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at May 28, 2019, 3:35 PM EDT for Marion County, Ohio. It took effect at May 28, 2019, 5:26 PM EDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2019, 3:35 PM EDT (19:35 UTC)
In effect from
May 28, 2019, 5:26 PM EDT
Expired
May 30, 2019, 4:15 AM EDT
In force
35 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

331 
WGUS41 KCLE 281935
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
335 PM EDT Tue May 28 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-290335-
/O.NEW.KCLE.FL.W.0056.190528T2126Z-190530T0300Z/
/LARO1.1.ER.190528T2126Z.190529T0600Z.190529T2100Z.NO/
335 PM EDT Tue May 28 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Scioto River Near Larue
* until Wednesday evening.
* At 3 PM the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and rise 
  to near 11.5 feet by late tonight. The river will fall below flood 
  stage by Wednesday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
BM
5 follow-up statements
960 
WGUS81 KCLE 290310
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1110 PM EDT Tue May 28 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-291109-
/O.EXT.KCLE.FL.W.0056.000000T0000Z-190531T0000Z/
/LARO1.1.ER.190528T2020Z.190529T0600Z.190530T1800Z.NO/
1110 PM EDT Tue May 28 2019

...Flood warning extended until Thursday evening...The flood warning 
continues for
  The Scioto River Near Larue.
* Until Thursday evening. 
* At 11:00 PM Tuesday the stage was...11.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will rise to near 11.8 feet by late tonight. The river 
  will fall below flood stage Thursday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
161 
WGUS81 KCLE 291042
FLSCLE
Flood Statement
National Weather Service Cleveland OH
642 AM EDT Wed May 29 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-291842-
/O.CON.KCLE.FL.W.0056.000000T0000Z-190531T0000Z/
/LARO1.1.ER.190528T2020Z.190529T0745Z.190530T1800Z.NO/
642 AM EDT Wed May 29 2019

The flood warning continues for
  The Scioto River Near Larue.
* Until Thursday evening. 
* At  6:00 AM Wednesday the stage was...11.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by Thursday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
074 
WGUS81 KCLE 291806
FLSCLE
Flood Statement
National Weather Service Cleveland OH
206 PM EDT Wed May 29 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-300205-
/O.EXT.KCLE.FL.W.0056.000000T0000Z-190601T0600Z/
/LARO1.1.ER.190528T2020Z.190529T0745Z.190601T0000Z.NO/
206 PM EDT Wed May 29 2019

...Flood warning extended until late Friday night...The flood warning
continues for
  The Scioto River Near Larue.
* From Friday morning until late Friday night.
* At  2:00 PM Wednesday the stage was...11.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by Friday evening.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
267 
WGUS81 KCLE 300152
FLSCLE
Flood Statement
National Weather Service Cleveland OH
952 PM EDT Wed May 29 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-300953-
/O.CON.KCLE.FL.W.0056.000000T0000Z-190601T0600Z/
/LARO1.1.ER.190528T2020Z.190529T0745Z.190601T0000Z.NO/
952 PM EDT Wed May 29 2019

The flood warning continues for
  The Scioto River Near Larue.
* From Friday morning until late Friday night.
* At  9:00 PM Wednesday the stage was...11.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will fall below flood stage by Friday evening.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

Sefcovic
511 
WGUS41 KCLE 300815
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
415 AM EDT Thu May 30 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-300845-
/O.CAN.KCLE.FL.W.0056.000000T0000Z-190601T0600Z/
/LARO1.1.ER.190528T2020Z.190529T0745Z.190601T0000Z.NO/
415 AM EDT Thu May 30 2019

* At 4 AM the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river has fallen below flood stage but additional rainfall may
  cause rises this afternoon into the evening. This may cause the 
  river to rise to near flood stage Friday morning.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 28, 3:18 PM EDT, 17 minutes earlier.

Area forecast discussion, May 28, 3:18 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
318 PM EDT Tue May 28 2019

.SYNOPSIS...
Low pressure over the region will drift northeast tonight
driving a weak cold front south into the area this evening. The
front will stall in the area tonight and Wednesday as waves of
low pressure move east along the boundary. The front will
finally drop south of the area behind low pressure Thursday.
High pressure will build in for Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Low pressure just north of Lake Erie will move east this evening
and in its wake, a cold front will move south into the area. The
front is currently in sern lwr MI into central Indiana. There
is however, convergence set up across the inland counties from
near the FDY area ene, enhanced across nern OH and nwrn PA by
the lake breeze. Thunderstorms have developed along this
convergence zone. Currently surface based CAPES are around
3500j/kg. Thermodynamics support large hail and strong downburst
winds. Shear support steady state, rotating storms especially
east half of the area. Expect strong to severe thunderstorms to
continue to spread east across the area into early evening.
Overnight convection should tend to drift sse and weaken through
the late evening. After midnight the HRRR shows convection
moving back toward the area from the west along the stalled out
boundary. The HRRR takes most of this north more across the lake
and possibly affecting some of the northwestern counties.
Towards morning another wave will be moving east through
northern Indiana toward northwestern OH. Wednesday this stalled
front will be across the area and models show another weak
impulse moving east along the front during the day. Would expect
redevelopment with the more favored area across the southern
and eastern counties. Will need to keep chance pops going
through Wednesday night. Towards morning Thursday however will
increase pops back to likely in the west as another low
approaches from the west. Highs Wednesday from north 70 north
to near 80 far south.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Thursday will likely be another active weather day over the
forecast area. A shortwave trough over the central CONUS will
propagate east into the Great Lakes region and get absorbed into
a larger trough over the eastern CONUS. At the surface a low
will enter Ohio and move east across the forecast area. With
good forcing expected over the region along with decent
instability and moisture and some good jet dynamics, showers and
thunderstorms are likely on Thursday and some severe storms may
be possible. Have continued with the high likely PoPs, but have
not gone to categorical as there are coverage concerns at this
time. There are some timing issues still at this time, but
Thursday will be yet another day to watch in what is an active
weather week. High pressure will emerge over the eastern Great
Lakes on Friday behind Thursday's low. Light northerly flow,
some slight cold air advection, and sinking air entering the
region will keep temperatures near to perhaps a couple degrees
below normal.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Will continue with a fairly generic forecast for the weekend.
Northwest flow sets up over the region with the best energy
aloft on Saturday and again on Monday afternoon. Have the
highest PoPs during those time periods, but nothing more than
scattered showers and thunderstorms. While northwest flow will
persist over the region, not too much appears to be in place to
alter temperatures to far above or below normal.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Showers and thunderstorms will continue to track across
northern Ohio and nwrn PA into the evening along and ahead of a
weak cold front dropping into the area from the north. Some
storms may be severe with strong gusty winds and hail through
early evening. Expect CIGS to be low VFR, mostly under 5kft,
through the afternoon and evening with IFR/LIFR expected within
thunderstorms. The favorable area of thunderstorm development
will tend to drift south into the evening with a likely break
mid/late evening. Guidance suggests more showers and storms
approach from the west after 06z-08z with additional development
to be expected into the morning Wednesday. CIGS overnight
however should drop to MVFR with the front across the region and
very moist air in place. No big change for Wednesday and a mix
of VFR down to IFR in weather.

OUTLOOK...Non-VFR possible for periods of time through
Thursday.

&&

.MARINE...
A cold front will push south of the lake tonight and flow will
shift winds around to the north and then northeast. The front
then lingers over the area on Wednesday and may try to move back
north to the southern lakeshore, but flow will likely remain
light out of the northeast. The front remains over the area on
Thursday and low pressure will move northeast towards the lake
on Thursday night. Winds will flip around to the southwest and
then west with this system moving through the region. High
pressure emerges over the area on Friday and light northerly
flow and dry weather on the lake will allow for Friday to be the
best marine weather day of the period. A weak front enters the
basin for Saturday and winds may shift around to the northwest
by Saturday night. At this time, not expecting any marine
headlines on the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...TK
MARINE...Mitchell/Sefcovic
Hazardous weather outlook, May 28, 1:59 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
159 PM EDT Tue May 28 2019

LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-
291800-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
159 PM EDT Tue May 28 2019

...SEVERE THUNDERSTORM WATCH 273 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk for severe thunderstorms on Wednesday. The
main threats will be large hail and damaging thunderstorm winds.
There is also a marginal risk for Thursday away from the lake.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-162>169-291800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
159 PM EDT Tue May 28 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:02 PM EDTSpecial Weather StatementCLEMarion, Morrow, Wyandot58 min
May 28, 12:07 AM EDTSpecial Weather StatementCLEKnox23 min
May 28, 2:50 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit40 min
May 28, 3:34 PM EDTSevere Thunderstorm WarningCLEPortage26 min
May 28, 3:56 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull49 min
May 28, 4:01 PM EDTAreal Flood AdvisoryCLECuyahoga, Geauga, Lorain, Medina, Portage, Summit4 hr
May 28, 4:04 PM EDTSevere Thunderstorm WarningCLEPortage, Stark, Summit41 min
May 28, 4:33 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lorain, Medina, Portage, Summit4 hr
May 28, 4:37 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage38 min
May 28, 4:48 PM EDTSevere Thunderstorm WarningCLEHancock57 min
May 28, 5:13 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark39 min
May 28, 5:16 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne46 min
May 28, 5:57 PM EDTSpecial Marine WarningCLE93 min
May 28, 6:16 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage44 min
May 28, 6:23 PM EDTSevere Thunderstorm WarningCLEPortage37 min
May 28, 6:47 PM EDTFlash Flood WarningCLEMahoning, Portage4 hr
May 28, 6:47 PM EDTSpecial Marine WarningCLE58 min
May 28, 6:57 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain34 min
May 28, 7:14 PM EDTFlash Flood WarningCLECuyahoga, Lorain4 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.